MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,EXTENSION,INTRAVASCULAR
Model Number 10010570
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: broviac( 2.7 french ) catheter, (2) syringes( ivp syringe/device syringe) microclave.The event reportedly occurred in the nicu; therefore it is presumed the patient was a neonate, baby boy, race w.Initial (b)(6).The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.
 
Event or Problem Description
The customer reported the user was administrating ivp phenobarbital when the filter "busted".The iv line was attached to a broviac (2.7 fr.Right ij) catheter.The facility went live a couple of months with the filter set however in the past 2 weeks, the nicu has noticed several filter extension set complaints.Although requested, the customer did not indicate any patient harm.The event occurred in the nicu.
 
Additional Manufacturer Narrative
The customer¿s report of damage to the filter was not confirmed however a leak at the filter vent was confirmed.The set was visually inspected and clear liquid was observed in the tubing and 0.2 micron filter.There was no damage observed.During functional testing and pressure testing drops of fluid were observed to be leaking out of the filter vent.The root cause of the leak was identified as the fluid resistance of the filter becoming roughly equivalent to the fluid resistance of the air vent, increasing backpressure at which time the fluid seeks the path of least resistance through the filter vent.
 
Event or Problem Description
The customer reported the user was administrating ivp phenobarbital when the filter "busted".The iv line was attached to a broviac (2.7 fr.Right ij) catheter.The facility went live a couple of months with the filter set however in the past 2 weeks the nicu has noticed several filter extension set complaints.Although requested the customer did not indicate any patient harm.The event occurred in the nicu.

Brand Name
EXTENSION SET
Common Device Name
SET,EXTENSION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8242704
Report Number9616066-2019-00112
Device Sequence Number13991913
Product Code FPA
UDI-Device Identifier10885403233500
UDI-Public10885403233500
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10010570
Device Catalogue Number10010570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8110,8015,SYR TUBING, TD (B)(6) 2018
Patient Age5 MO